Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 78, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 25, 2020, 4:18 PM MDT for Prowers County, Colorado. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2020, 4:18 PM MDT (22:18 UTC)
- Expired
- Jun 25, 2020, 5:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Prowers County, CO
The radar
The Goodland radar (KGLD), 154 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:06 PM MDT | HAIL 1 | 7 W Bristol, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 3216 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WUUS55 KPUB 252218
SVRPUB
COC099-252300-
/O.NEW.KPUB.SV.W.0078.200625T2218Z-200625T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
418 PM MDT Thu Jun 25 2020
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Prowers County in southeastern Colorado...
* Until 500 PM MDT.
* At 417 PM MDT, a severe thunderstorm was located near Granada, or
11 miles east of Lamar, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Granada and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3795 10240 3811 10254 3826 10233 3810 10209
TIME...MOT...LOC 2217Z 226DEG 8KT 3807 10241
HAIL...1.00IN
WIND...60MPH
$$
283 follow-up statements
226
WWUS55 KPUB 252227
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
427 PM MDT Thu Jun 25 2020
COC099-252300-
/O.CON.KPUB.SV.W.0078.000000T0000Z-200625T2300Z/
Prowers CO-
427 PM MDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN PROWERS COUNTY...
At 426 PM MDT, a severe thunderstorm was located southwest of
Bristol, or 11 miles east of Lamar, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 10247 3812 10252 3826 10233 3810 10209
3799 10244
TIME...MOT...LOC 2226Z 211DEG 14KT 3812 10242
HAIL...1.25IN
WIND...60MPH
$$
28805
WWUS55 KPUB 252239
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
439 PM MDT Thu Jun 25 2020
COC099-252300-
/O.CON.KPUB.SV.W.0078.000000T0000Z-200625T2300Z/
Prowers CO-
439 PM MDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN PROWERS COUNTY...
At 438 PM MDT, a severe thunderstorm was located near Bristol, or 12
miles east of Lamar, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 10247 3812 10252 3826 10233 3810 10209
3801 10246
TIME...MOT...LOC 2238Z 226DEG 8KT 3814 10239
HAIL...1.25IN
WIND...60MPH
$$
28579
WWUS55 KPUB 252250
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
450 PM MDT Thu Jun 25 2020
COC099-252300-
/O.CON.KPUB.SV.W.0078.000000T0000Z-200625T2300Z/
Prowers CO-
450 PM MDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN PROWERS COUNTY...
At 450 PM MDT, a severe thunderstorm was located near Bristol, or 11
miles east of Lamar, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
The Bristol area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 10247 3812 10252 3826 10233 3810 10209
3801 10246
TIME...MOT...LOC 2250Z 222DEG 1KT 3813 10241
HAIL...1.00IN
WIND...60MPH
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:55 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 25, 2:55 PM MDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 255 PM MDT Thu Jun 25 2020 .SHORT TERM...(This evening through Friday) Issued at 254 PM MDT Thu Jun 25 2020 The main severe risk over the southeaster plains begins at the beginning of the short term forecast period (today-Thursday; 6PM). There is a dryline/moisture boundary setting up over Baca, Bent, Prowers, and Kiowa County this afternoon, that will tighten during the evening hours. A shortwave is expected to reach the eastern plains at around 6p, which would help spark thunderstorms. The environment has around 1500 J/kg of CAPE and around 30 kts of 6km bulk shear. The hodograph profile is a little messy with weak winds aloft, the LCLs are around 10kft, so my prediction is for messy, unorganized convection with gusty outflow winds up to 60 mph. Storms will be out over Kansas by midnight. Overnight lows will be similar to what they have been the past few nights, 60s over the plains, 40s over the mountain valleys, and 30s over Lake County and the mountains. Tomorrow will be a more substantial severe weather day over the southeast plains as a higher amplitude shortwave propagates over the region. High resolution models, HREF, NAM, and GFS all hint at widespread convection over the eastern plains. Mountain convective initiation will begin at around 2-3pm then will spread east- southeast with time. CAMs hint at a bowing complex of storms forming over the eastern plains. So strong winds of up to 70 mph will be the primary risk, isolated large hail of up to 1 inch in diameter, and low-end risk of a QLCS tornado on the leading edge of the bow echo. CAMs are good at resolving what types of storms to expect, but they are notoriously bad at resolving the exact timing of CI, so there is a wide window of when storms will initiate. High temperatures will be cooler across the plains tomorrow afternoon in response to the daytime convection, with values in the upper 80s and lower 90s expected. The mountain valley will reach the mid to upper 80s, and Lake and Teller Counties will be in the 70s. .LONG TERM...(Friday night through Thursday) Issued at 254 PM MDT Thu Jun 25 2020 .Friday Night...Strong to severe thunderstorms will continue progressing eastward across the eastern plains. High resolution models continue to show the greatest threat for stronger storms are from US 50 and to the north. By midnight, storms show mostly move into kansas. .Saturday...A shortwave will move across the region later in the afternoon and into the evening. The main forecast challenge is the location of the low level moisture. Models generally show the low level moisture mixing out along the southern Interstate 25 corridor with the drying progressing to the northeast. Did not alter the NBM/WPC grids which have low PoPs over the eastern plains. Over the eastern mountains, PoPs are slightly higher but convection would tend to be high based with light QPF. .Sunday through Tuesday...An unseasonably strong trough moves into the Pacific northwest and slowly moves to the east. Main effect on the weather will be to produce warm and dry southwest flow over the region. On Sunday a weak trough will pass over the area increasing the chances for high based convection over the mountains. Main threats will be gusty winds with low precipitation amounts. There are fire weather concerns each day with low humidities and possibly gusty southwest winds. The highest chances for red flag conditions will be Monday. .Wednesday and Thursday...Unseasonably strong trough will lift north of the region. Still looks to be plenty of warm and dry air aloft, but winds aloft will be weaker. In addition, a weak cold front will move southward over the plains resulting in weak usplope flow. The upslope flow will increase humidities modestly and decrease threat for gusty southwest winds. There may also be an increase in chances for convection on the plains, but models currently suggest most of the convection north of the forecast area. --PGW-- && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 254 PM MDT Thu Jun 25 2020 There is higher certainty that both KCOS and KPUB will experience thunderstorms over their terminals during the later afternoon and early evening, whereas KALS should remain clear of any thunderstorms. Lower flight categories (MVFR and IFR) are possible tomorrow as the storms roll through due to heavy precipitation lowering visibility. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKELLY LONG TERM...PGW AVIATION...SKELLY
Hazardous weather outlook, Jun 25, 11:36 AM MDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1136 AM MDT Thu Jun 25 2020 COZ058>089-093>099-261745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1136 AM MDT Thu Jun 25 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are again expected over the southeast mountains and eastern plains today, while mainly isolated thunderstorms are forecast from the Continental Divide into the San Luis and Upper Arkansas Valleys. All storms today will produce gusty winds to 50 mph and lightning, and a few stronger storms over the eastern plains may produce small hail and brief heavy rainfall. Along the Continental Divide, storms will produce gusty winds and lightning, but little rainfall, which may lead to fire starts given the dry fuels in the region. A Marginal risk for severe weather has been extended to across the far eastern plains. Early this evening, there is a chance for isolated severe storms with 60 mph winds and nickel sized hail being the main risks. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A passing cold front Thursday night will allow for increasing low level moisture across the eastern plains on Friday. The increased available moisture, combined with strong daytime heating, will allow for scattered to numerous afternoon and evening thunderstorms across the area Friday. A few of these storms across the southeast plains could be severe, producing large hail and damaging wind gusts. Warmer and drier southwesterly flow developing across the area this weekend will allow for less coverage of diurnal thunderstorms. However, this will also lead to increasing fire danger and the potential for critical fire weather conditions across the area into early next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the eastern mountains and southeast plains this afternoon and evening. SKELLY/SKELLY
In the hours before
Special weather statement, Jun 25, 3:20 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
320 PM MDT Thu Jun 25 2020
COZ094-252145-
Eastern Las Animas County CO-
320 PM MDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 345 PM MDT...
At 320 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Kim, or 31 miles northeast of Des Moines, moving
northeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kim.
LAT...LON 3700 10346 3710 10360 3734 10333 3713 10308
3706 10309 3700 10332
TIME...MOT...LOC 2120Z 220DEG 10KT 3710 10346
MJGSpecial weather statement, Jun 25, 3:46 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
346 PM MDT Thu Jun 25 2020
COZ098-252215-
Lamar Vicinity/Prowers County CO-
346 PM MDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS COUNTY UNTIL
415 PM MDT...
At 344 PM MDT, Doppler radar was tracking a strong thunderstorm over
Granada, or 15 miles east of Lamar, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Holly, Granada, Hartman and Bristol.
LAT...LON 3787 10229 3801 10251 3823 10237 3813 10205
3806 10204
TIME...MOT...LOC 2144Z 213DEG 16KT 3803 10234
MJGSpecial weather statement, Jun 25, 3:47 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 347 PM MDT Thu Jun 25 2020 COZ097-098-252215- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- 347 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 415 PM MDT... At 347 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Lamar, moving north at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lamar, Wiley and McClave. LAT...LON 3782 10267 3786 10289 3820 10284 3813 10251 TIME...MOT...LOC 2147Z 194DEG 13KT 3792 10276 MJG
Special weather statement, Jun 25, 3:47 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
347 PM MDT Thu Jun 25 2020
COZ093-094-097-099-252215-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
347 PM MDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHWESTERN
BACA...SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL
415 PM MDT...
At 347 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles north of Kim, or 34 miles southeast of North La Junta, moving
east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kim.
LAT...LON 3712 10347 3759 10346 3782 10344 3794 10301
3713 10299
TIME...MOT...LOC 2147Z 248DEG 26KT 3752 10327
KTSSpecial weather statement, Jun 25, 3:48 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Pueblo CO 348 PM MDT Thu Jun 25 2020 COZ077-079-081-083-252215- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 348 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL 415 PM MDT... At 348 PM MDT, Doppler radar was tracking a strong thunderstorm over Canon City, or 21 miles north of Junkins Burn Scar, moving east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Florence, Royal Gorge, Canon City and Penrose. LAT...LON 3837 10533 3854 10530 3853 10500 3829 10504 TIME...MOT...LOC 2148Z 276DEG 16KT 3844 10518 KTS
Special weather statement, Jun 25, 4:12 PM MDT, 6 minutes before
Special Weather Statement National Weather Service Pueblo CO 412 PM MDT Thu Jun 25 2020 COZ081-083-085-086-252245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 412 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT... SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTHERN PUEBLO COUNTIES UNTIL 445 PM MDT... At 412 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Penrose, or 23 miles southwest of Colorado Springs, moving east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Fremont, southeastern Teller, southwestern El Paso and northern Pueblo Counties. LAT...LON 3852 10514 3859 10518 3871 10496 3849 10482 TIME...MOT...LOC 2212Z 270DEG 16KT 3855 10506 MJG
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:35 PM MDT | Special Weather Statement | PUB | Otero | 25 min |
| Jun 25, 2:17 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| Jun 25, 2:24 PM MDT | Special Weather Statement | PUB | Otero | 36 min |
| Jun 25, 2:32 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jun 25, 2:43 PM MDT | Special Weather Statement | PUB | Fremont | 32 min |
| Jun 25, 2:46 PM MDT | Special Weather Statement | PUB | Costilla | 44 min |
| Jun 25, 2:47 PM MDT | Special Weather Statement | PUB | 28 min | |
| Jun 25, 3:12 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jun 25, 3:16 PM MDT | Special Weather Statement | PUB | Fremont | 29 min |
| Jun 25, 3:20 PM MDT | Special Weather Statement | PUB | 25 min | |
| Jun 25, 3:38 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont, Saguache | 3 hr |
| Jun 25, 3:46 PM MDT | Special Weather Statement | PUB | Prowers | 29 min |
| Jun 25, 3:47 PM MDT | Special Weather Statement | PUB | Prowers | 28 min |
| Jun 25, 3:48 PM MDT | Special Weather Statement | PUB | Fremont | 27 min |
| Jun 25, 4:12 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jun 25, 4:19 PM MDT | Special Weather Statement | PUB | Bent | 41 min |
| Jun 25, 4:41 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
| Jun 25, 5:01 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 29 min |
| Jun 25, 5:05 PM MDT | Special Weather Statement | PUB | Kiowa | 25 min |
| Jun 25, 5:11 PM MDT | Special Weather Statement | PUB | Baca | 49 min |
| Jun 25, 5:21 PM MDT | Flash Flood Warning | PUB | Prowers | 3 hr |
| Jun 25, 5:45 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.